MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF LNR 28ID 20 DEG SZ F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF LNR 28ID 20 DEG SZ F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71742854
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.The liner and the head were replaced.Primary surgery was performed on (b)(6) 2003.
 
Additional Manufacturer Narrative
The associated oxinium femoral head and reflection acetabular liner were not returned for evaluation.A clinical evaluation noted that no clinical supporting documentation to confirm the reported poly wear was provided.Per the report, ¿the surgeon does not blame the product.¿ the patient¿s unlabeled x-ray was provided and reviewed.However, the x-ray does not contribute to the investigation.Without the clinical information, labs, x-rays or explant a thorough investigation cannot be rendered.Should additional relevant information be provided this complaint will be re-evaluated.Our investigation including a review of the manufacturing records for the listed femoral head with the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.After repeated requests, smith and nephew has been unable to obtain device details for the liner of this complaint.Therefore, a review of device history record and complaint history cannot be completed.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reevaluated.We consider this investigation closed.

Brand Name
REF LNR 28ID 20 DEG SZ F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8238614
Report Number1020279-2019-00126
Device Sequence Number2190252
Product Code LPH
UDI-Device Identifier03596010232274
UDI-Public03596010232274
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71742854
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71309012 / 03CM04483B71336256 / 03AM03644A; 71309012 / 03CM04483B71336256 / 03AM03644A
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;